1. Guest, the 'News in Brief' for the week beginning 21st September 2020 is here.
    Dismiss Notice
  2. Welcome! To read the Core Purpose and Values of our forum, click here.
    Dismiss Notice

Dilated peripheral veins

Discussion in 'Cardiovascular and Respiratory' started by Sjr88, Jun 2, 2020.

  1. Sjr88

    Sjr88 New Member

    Messages:
    2
    Likes Received:
    3
    Hi everyone

    For the past year I’ve been experiencing episodes where the veins in my arms/hands and legs/feet are very dilated. I first noticed it when my hands started to hurt when I had them down by my sides, they felt like they were about to burst. I also had a bounding wrist pulse. Fast forward to now and It feels like they are now almost permanently dilated and my wrist pulse always feels very strong. I’ve been to the doctor a couple of times about it and they don’t really understand what’s going on. I’ve been doing my blood pressure at home when it happens and I’m getting anywhere from 130/80 to 115/60 - I’ve used a couple of different monitors and they all seem fairly similar. When the doc measured he got 138/80. I really am at a loss as to what could be causing it, could it be some kind of dysautonomia or is it cardiovascular in nature? Has anyone else had this symptom?
     
  2. wigglethemouse

    wigglethemouse Senior Member (Voting Rights)

    Messages:
    807
    Likes Received:
    5,417
  3. strategist

    strategist Senior Member (Voting Rights)

    Messages:
    3,006
    Likes Received:
    29,782
    I know this symptom. It's associated with POTS.
     
  4. MerryB

    MerryB Senior Member (Voting Rights)

    Messages:
    137
    Likes Received:
    909
    Can't say for sure that it's the same as what I have but I have pots and I take medication to constrict my veins (Midodrine) which does help me with this sensation.

    Do you also have orthostatic Intolerance? For me the peripheral dilation leads to blood pooling when upright and makes me feel very unwell with hypotension and tachycardia, so the doc gives me some meds to help with it. Hope you find something that helps!
     

Share This Page